Discussions By Condition: I cannot get a diagnosis.

tropical problem?

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • March 28, 2007
  • 03:23 AM

this is a long story, but i'd be eternally grateful if anyone has any insight. two years ago i came back from brazil with a common vaginal infection called trichomoniasis. my incompetent gynecologist prescribed two antibiotics, but i was still having abdominal pain at the end of it..so she prescribed another course of antibiotics and told me to douche. i later learned that douching is dangerous, especially when you have an infection! i continued to have intermittent bouts of extreme upper abdominal pain and flushing of the face/fever-like symptoms for several months, until i finally had an ultrasound and was told i'd had an ovarian cyst that had burst. i went on the pill, but continued to have pain for a few more months. i was told i could have endometriosis, but it was never confirmed. eventually i felt ok and left that all behind me. now here's where it gets strange. last summer i was in brazil again and returned with an unidentified vaginal infection--probably from a yeast infection i'd waited too long to treat. i was given antibiotics..the vaginal symptoms subsided, but in the meantime i started to have pain higher in my abdomen (under the rib cage) and diarrhea. that was over 6 months ago. i've taken prilosec otc for a couple of weeks, later an antibiotic called flagyl (2 courses) in case it was a parasite...each remedy seems to help at first, but then i continue to have horrible diarrhea every few days and constant soreness (it feels like bruising) under my rib cage and sometimes radiating into my back. i've also experienced depression, fatigue, dizziness and numbness as a result of all this. nothing seems to help. i have an endoscopy scheduled for next week, but i'm thinking of canceling it because i really feel that the problem might be in my intestines rather than my stomach. please help! i have no idea how the vaginal infections and the upper abdominal pain could possibly be connected, but there seems to be a pattern here!!!

Reply Flag this Discussion

1 Replies:

  • i just canceled my endoscopy because i am uninsured and i found out it costs $7000!!! i don't think it was the way to go anyway, since the problem really seems to be in my intestines...constant pain in my sides and back, frequent diarrhea several hours after eating, weakness, and flushed cheeks. someone please help!!! does anyone know anything about tropical parasites or possibly endomitriosis that can cause these symptoms???
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?